Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 3, 2011, 10:55 AM EDT for 6 counties in Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 10:55 AM EDT (14:55 UTC)
- Expired
- Aug 3, 2011, 11:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Louisville, KY
Counties Fayette County, KY, Garrard County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
808
WWUS83 KLMK 031455
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 AM EDT WED AUG 3 2011
KYZ040>042-047>049-056-057-067-031545-
BOURBON-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
1055 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNBAR HIGH SCHOOL
TO 9 MILES NORTHEAST OF BRODHEAD...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
BRYAN STATION...
UNION MILLS AND BRANNON...
LOGANA AND BUGGYTOWN...
SILVER CREEK AND CROW VALLEY...
EAST HICKMAN AND COLETOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 75 AND 94.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3764 8412 3756 8409 3751 8426 3753 8434
3747 8438 3748 8444 3733 8450 3735 8456
3732 8461 3760 8471 3765 8465 3764 8468
3766 8470 3769 8468 3769 8474 3805 8485
3809 8483 3817 8429 3779 8408
TIME...MOT...LOC 1455Z 326DEG 25KT 3802 8459 3751 8431
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:15 AM EDT, 40 minutes earlier.
Area forecast discussion, Aug 3, 10:15 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 AM EDT WED AUG 3 2011
...FORECAST UPDATE...
EXPANDING LIKELY POPS DOWN SOUTH AND PUTTING SEVERE WORDING INTO THE
GRIDS DUE TO SEVERE THUNDERSTORM WATCH OVER THE EASTERN/SOUTHEASTERN
CWA THROUGH THIS AFTERNOON. ALSO GIVEN EXPANSIVE CLOUD DEBRIS AND
POTENTIAL FOR PRECIP...CANCELING THE HEAT ADVISORY EVERYWHERE
EXCEPT FOR THE EXTREME SWRN CWA.
UPDATE OUT ASAP.
.SHORT TERM (TODAY AND TONIGHT)...
WELL-ADVERTISED FRONT IS MAKING IT/S WAY SOUTH TOWARDS OUR AREA AT
THIS TIME. THIS FRONT SHOULD BE ORIENTED ALONG THE OHIO RIVER BY
EARLY AFTERNOON AND THEN THROUGH THE FORECAST AREA BY EVENING. A
GUST FRONT IS HEADING DOWN AHEAD OF THE FRONT FROM STORMS THAT ARE
WEAKENING AT THIS TIME OVER CENTRAL INDIANA. THIS BOUNDARY SHOULD
STALL OUT SOMEWHERE ACROSS THE REGION AND SERVE AS AN INITIATION
POINT FOR STORMS TO DEVELOP LATER THIS MORNING WITH DAYTIME HEATING.
THE BEST CHANCE FOR DEVELOPMENT LOOKS TO BE ALONG AND SOUTH OF A
LINE FROM KBWG TO KFFT.
AS FOR THE SEVERITY OF THESE STORMS...THE ATMOSPHERE WILL BE VERY
MOIST WITH PRECIPITABLE WATERS UP ABOVE TWO INCHES. HEAVY RAIN LOOKS
TO BE THE MAIN THREAT...BUT WITH THAT MOIST ATMOSPHERE LIKELY WILL
HAVE ISOLATED WET MICROBURSTS. ATMOSPHERE LOOKS TOO WARM FOR
HAIL...BUT FREQUENT TO EXCESSIVE LIGHTNING WILL BE ANOTHER THREAT.
THINK THE BEST CHANCE FOR HEATING WILL BE ACROSS THE SOUTHERN CWA
TODAY...AS CLOUD COVER FROM DECAYING MCS SHOULD DELAY HEATING ACROSS
THE NORTHEAST. KSDF AND POINTS WEST SHOULD GET OFF TO A GOOD START
WITH JUST THE EDGE OF THE CLOUDS AFFECTING THEM EARLY. AFTER PUTTING
THESE THOUGHTS INTO THE TEMP GRIDS HAVE COME UP WITH AN AREA FOR A
HEAT ADVISORY FROM DUBOIS COUNTY INDIANA TO JEFFERSON COUNTY
KENTUCKY AND THEN SOUTH TO MONROE COUNTY. DAY SHIFT CAN RE-EVALUATE
AS THE DAY/S CLOUD COVER/HEATING BECOMES MORE CERTAIN. THANKS FOR
COORDINATION FROM PAH/IND/JKL.
MUCH DRIER AIR WILL FILTER IN A FEW HOURS BEHIND THE FRONT. THINK IT
WILL BE A SLOW ENOUGH DRYING TO KEEP MIN TEMPS FROM FALLING TOO FAR
TONIGHT. STILL LOWER 70S LOOK GOOD FOR MOST AREAS...WITH SOUTHERN
INDIANA HAVING THE BEST CHANCE TO BREAK INTO THE 60S.
.LONG TERM (THURSDAY - TUESDAY)...
THURSDAY - THURSDAY NIGHT...
HIGH PRESSURE AT THE SURFACE ALONG WITH INFLUENCE FROM STRONG H5
RIDGE OVER THE SOUTH CENTRAL CONUS WILL KEEP CONDITIONS DRY ON
THURSDAY. FRONTAL BOUNDARY THAT MOVED THROUGH THE AREA ON WEDNESDAY
WILL BE WELL SOUTH OF THE TENNESSEE BORDER AND WILL NOT PROVIDE
FOCUS FOR ADDITIONAL T-STORM DEVELOPMENT. THE COMBINATION OF MOSTLY
TO PARTLY SUNNY SKIES AND H85 TEMPS IN THE UPPER TEENS SHOULD ALLOW
FOR TEMPERATURES TO REACH INTO UPPER 80S AND LOWER 90S ACROSS THE
CWA. LIGHT NORTHEASTERLY WIND COMPONENT SHOULD DO LITTLE TO OFFSET
NEARLY OPTIMAL SURFACE HEATING.
WILL KEEP THURSDAY NIGHT DRY AS WELL...HOWEVER FOCUS WILL SHIFT TO
AN APPROACHING SHORTWAVE EMBEDDED IN THE ZONAL BELT OF WESTERLIES
OVER THE NORTHERN PLAINS AND SOUTHERN GREAT LAKES. MODELS HAVE BEEN
DISAGREEING ON STRENGTH/TIMING OF THIS FEATURE...HOWEVER FEEL THAT
THE ECMWF/NAM/GEM DEPICTION OF A WEAKER AND LESS AMPLIFIED SOLUTION
IS THE WAY TO GO. HPC AGREES THAT GFS AND GFS ENSEMBLES ARE TOO
STRONG WITH THIS FEATURE. THEREFORE...THURSDAY NIGHT WILL REMAIN DRY
WITH INCREASING SKY COVER FROM WEST TO EAST AND LOW TEMPERATURES IN
THE 68 TO 73 DEGREE RANGE.
FRIDAY - FRIDAY NIGHT...
SHORTWAVE AND ITS ASSOCIATED SURFACE SYSTEM...IS EXPECTED TO
INFLUENCE THE AREA ON FRIDAY AND FRIDAY NIGHT. HAVE BEST CHANCES FOR
A THUNDERSTORM WEST OF I 65...TAPERING EAST OF I 75 DURING THE DAY.
FRONTAL BOUNDARY THAT HAD BEEN STALLED TO OUR SOUTH AND WEST WILL
BEGIN TO SLOWLY LIFT NORTH AGAIN AS A WARM FRONT. THE FRONT WILL
TRAVEL WELL NORTHEAST OF THE AREA BY DAWN ON SATURDAY...HOWEVER WILL
PROVIDE ADDITIONAL FOCUS FOR ISO-SCT THUNDERSTORM DEVELOPMENT
THROUGH FRIDAY EVENING.
TEMPERATURES ON FRIDAY WILL BE A QUESTION MARK DUE TO UNCERTAINTY
WITH CONVECTION...HOWEVER MOST AREAS CAN EXPECT A SLIGHT WARM UP
FROM THURSDAY AFTERNOON...WITH THE MERCURY GENERALLY SPIKING IN THE
LOW 90S. LOWS FRIDAY NIGHT WILL ONCE AGAIN DROP INTO THE 70 TO 75
DEGREE RANGE.
SATURDAY - TUESDAY...
UPPER LEVEL RIDGE WILL COMPLETELY LOSE WHAT LITTLE INFLUENCE IT HAD
LEFT ON THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO NEXT
WEEK AS MORE AMPLIFIED NORTHWEST FLOW TAKES OVER THE AREA. THIS WILL
LIKELY LEAD TO A SOMEWHAT ACTIVE PERIOD OF WEATHER AS TWO FRONTAL
BOUNDARIES ALONG WITH SEVERAL CHANCES AT WEAK SHORTWAVES IMPACTING
THE AREA. HAVE KEPT CHANCES OF T-STORMS IN THE FORECAST SATURDAY
THROUGH MONDAY WITH THE BEST COVERAGE OF T-STORMS ON SATURDAY
AFTERNOON/EVENING AT 30-40 PERCENT. THERE WILL LIKELY BE A BRIEF
LULL IN ACTIVITY SOMETIME BETWEEN LATE SATURDAY EVENING AND SUNDAY
AFTERNOON...HOWEVER A SECONDARY COOL FRONT WILL APPROACH FROM THE NW
ON SUNDAY AS ANOTHER SHORTWAVE REINFORCES THE TROUGHING OVER THE
EASTERN CONUS. THIS BOUNDARY SHOULD STALL OUT NEAR THE REGION...
PROLONGING ISO-SCT CHANCES THROUGH AT LEAST MONDAY.
TEMPERATURES ARE EXPECTED TO HOVER RIGHT AROUND THE 90 DEGREE MARK
THROUGH THE END OF THE WEEKEND...POSSIBLY FALLING MORE SOLIDLY INTO
THE UPPER 80S IF SECONDARY FRONTAL BOUNDARY MAKES GOOD PROGRESS
SOUTHWARD. THE RECORD OF MOST CONSECUTIVE 90 OR ABOVE DEGREE DAYS
WILL COME DOWN TO THE WIRE AS CONVECTION AND EXACT FRONTAL POSITION
WILL DECIDE WHETHER THE 2007 RECORD HOLDS OR IS TIED. THE CURRENT
FORECAST HAS AT LEAST 90 DEGREE HIGHS AT SDF THROUGH SUNDAY...WHICH
WOULD TIE THE RECORD PREVIOUS RECORD AT 22. MONDAY/S FORECAST CALLS
FOR A HIGH OF 89. STAY TUNED.
&&
.AVIATION (12Z TAF ISSUANCE)...
DELAYED COLD FRONT PASSAGE SLIGHTLY FOR TODAY...MEANING A LITTLE
LONGER PERIOD THAT STORMS COULD DEVELOP AT EACH OF THE TAF SITES.
SHOULD THESES STORMS MAKE IT TO THE TAF SITES...EXPECT IFR TO LIFR
VSBY...AS VERY MOIST ATMOSPHERE WILL MAKE FOR HEAVY RAIN. IN
ADDITION GUSTY WINDS WILL OCCUR. WINDS WILL SWITCH TO NORTHWESTERLY
BEHIND THE FRONT AND THEN NORTH OVERNIGHT AS SKIES CLEAR OUT.
DEWPOINTS WILL BE SLOW TO FALL OVERNIGHT...AND THINK KLEX AND KBWG
WILL STAND A CHANCE FOR AT LEAST MVFR FOG AFTER
MIDNIGHT...ESPECIALLY SHOULD THEY GET SOAKING RAINS TODAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ026-027-061>064-
070>076.
IN...NONE.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......RJSHazardous weather outlook, Aug 3, 10:34 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1034 AM EDT WED AUG 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1034 AM EDT WED AUG 3 2011 /934 AM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL KENTUCKY AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS WILL BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5PM EDT FOR LOCATIONS ALONG AND EAST OF A LINE FROM SHELBYVILLE TO CAMPBELLSVILLE. TORRENTIAL RAIN...ISOLATED FLOODING AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM. IN ADDITION...TEMPERATURES AND MOISTURE WILL INCREASE AHEAD OF THE COLD FRONT ACROSS SOUTH-CENTRAL KENTUCKY. HEAT INDICES COULD REACH AROUND 105 DEGREES FROM HARTFORD TO GREENSBURG SOUTH TO THE TENNESSEE BORDER...WHERE A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL INCREASE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE AND A PAIR OF SURFACE FRONTAL BOUNDARIES APPROACH THE REGION...HOWEVER THE BEST CHANCE FOR STORMS LOOKS TO BE ON SATURDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. ISOLATED TO SCATTERED THUNDERSTORM CHANCES WILL CONTINUE FOR THE FIRST PART OF NEXT WEEK AS MULTIPLE DISTURBANCES TRAVERSE THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF WIND DAMAGE AS WELL AS HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. RJS/BJS/AL
In the hours before
Special weather statement, Aug 3, 10:00 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT WED AUG 3 2011
KYZ039-040-046>048-055>057-031430-
ANDERSON-BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-WASHINGTON-WOODFORD-
1000 AM EDT WED AUG 3 2011
...SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...
AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF HARRODSBURG...TO 8 MILES WEST OF RICHMOND...TO 7 MILES
NORTHWEST OF IRVINE...AND MOVING SOUTH AT 35 MPH.
GUSTY WINDS OF 35 TO 40 MPH ARE EXPECTED AHEAD OF THE LINE OF
SHOWERS AND THUNDERSTORMS WITH THE GUST FRONT. IN
ADDITION...OCCASIONAL LIGHTNING AND HEAVY RAIN ARE ALSO EXPECTED
BEHIND THE GUST FRONT.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
LANCASTER...
HARRODSBURG...
DANVILLE...
CORNISHVILLE AND CARDWELL...
BATTLE AND DAVISTOWN...
MIDDLETOWN AND DULUTH...
BIGHILL AND CARTERSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 90.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
48 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3775 8407 3766 8409 3764 8412
3756 8409 3756 8416 3751 8426 3753 8434
3748 8436 3749 8444 3754 8454 3761 8465
3763 8465 3761 8470 3777 8509 3809 8504
3778 8445 3783 8411 3781 8408
TIME...MOT...LOC 1358Z 358DEG 30KT 3787 8496 3771 8444
3775 8407
ALLocal storm report, Aug 3, 10:10 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TSTM WND DMG 4 WSW GEORGETOWN 38.18N 84.62W
08/03/2011 SCOTT KY DEPT OF HIGHWAYS
TREES DOWN ON CANE RUN ROAD
&&
EVENT NUMBER LMK1101038
LGLocal storm report, Aug 3, 10:12 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM TSTM WND DMG 2 ESE STAMPING GROUND 38.26N 84.64W
08/03/2011 SCOTT KY DEPT OF HIGHWAYS
TREES DOWN ON DUVALL STATION RD.
&&
EVENT NUMBER LMK1101039
LGSpecial weather statement, Aug 3, 10:27 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT WED AUG 3 2011
KYZ035-036-039>042-047>049-055>057-066-067-031500-
ANDERSON-BOURBON-BOYLE-CASEY-CLARK-FAYETTE-FRANKLIN-GARRARD-
JESSAMINE-LINCOLN-MADISON-MERCER-SCOTT-WOODFORD-
1027 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FRANKFORT TO 9 MILES EAST OF HARRODSBURG TO 6 MILES NORTHWEST OF
SANDGAP...AND MOVING SOUTH AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
WOODLAKE AND WHITE SULPHUR...
HYATTSVILLE AND POINT LEAVELL...
WALLACE AND MIDWAY...
BONITA AND FAYWOOD...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 96.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3766 8409 3764 8412 3759 8410 3752 8421
3753 8434 3747 8438 3748 8444 3735 8449
3733 8452 3734 8457 3724 8472 3779 8499
3835 8489 3837 8486 3834 8478 3841 8462
3810 8417 3779 8408 3778 8410 3775 8407
TIME...MOT...LOC 1425Z 342DEG 32KT 3824 8480 3774 8466
3754 8413
AMSLocal storm report, Aug 3, 10:29 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG LEXINGTON 38.04N 84.46W
08/03/2011 FAYETTE KY DEPT OF HIGHWAYS
THREE TREES DOWN NEAR ASH ST. AND GEORGETOWN ST.
&&
EVENT NUMBER LMK1101040
LGSpecial weather statement, Aug 3, 10:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 AM EDT WED AUG 3 2011
KYZ040>042-047>049-056-057-067-031545-
BOURBON-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
1055 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNBAR HIGH SCHOOL
TO 9 MILES NORTHEAST OF BRODHEAD...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
BRYAN STATION...
UNION MILLS AND BRANNON...
LOGANA AND BUGGYTOWN...
SILVER CREEK AND CROW VALLEY...
EAST HICKMAN AND COLETOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 75 AND 94.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3764 8412 3756 8409 3751 8426 3753 8434
3747 8438 3748 8444 3733 8450 3735 8456
3732 8461 3760 8471 3765 8465 3764 8468
3766 8470 3769 8468 3769 8474 3805 8485
3809 8483 3817 8429 3779 8408
TIME...MOT...LOC 1455Z 326DEG 25KT 3802 8459 3751 8431
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:39 AM EDT | Heat Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 15 more | 16 hr |
| Aug 3, 8:20 AM EDT | Special Weather Statement | LMK | Harrison, Henry, Scott, Trimble | 55 min |
| Aug 3, 8:50 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Harrison, Henry, Nicholas and 2 more | 40 min |
| Aug 3, 9:15 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas, Scott | 30 min |
| Aug 3, 9:27 AM EDT | Special Weather Statement | LMK | Woodford | 33 min |
| Aug 3, 9:35 AM EDT | Special Weather Statement | LMK | Franklin, Scott | 25 min |
| Aug 3, 9:45 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Jessamine and 3 more | 45 min |
| Aug 3, 9:55 AM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Scott | 96 min |
| Aug 3, 10:00 AM EDT | Special Weather Statement | LMK | Anderson, Garrard, Madison, Mercer | 30 min |
| Aug 3, 10:13 AM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine, Woodford | 107 min |
| Aug 3, 10:27 AM EDT | Special Weather Statement | LMK | Boyle, Clark, Fayette, Franklin, Garrard, Jessamine and 5 more | 33 min |
| Aug 3, 10:39 AM EDT | Areal Flood Advisory | LMK | Garrard, Jessamine, Madison | 111 min |
| Aug 3, 11:30 AM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Aug 3, 4:53 PM EDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Aug 3, 5:20 PM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Aug 3, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 34 min |
| Aug 3, 5:42 PM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson | 48 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.